On the Stability of Waves in a Thin Orthotropic Spinning Disk

[+] Author and Article Information
J. L. Nowinski

Department of Mechanical and Aerospace Engineering, University of Delaware, Newark, Del. 19711

J. Appl. Mech 49(3), 570-572 (Sep 01, 1982) (3 pages) doi:10.1115/1.3162528 History: Received November 01, 1981; Revised March 01, 1982; Online July 21, 2009


A system of two ordinary coupled differential equations with periodic coefficients of the Mathieu type for two temporal perturbation parameters is derived. A closed-form solution of the system in terms of elementary functions is found and discussed. A condition for the wave stability involving the coefficients of anisotropy is established. Illustration involves a specific range of these coefficients.

Copyright © 1982 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In